MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OR3O DM XLPE INSERT 28/44; PROSTHESISHIPSMICONSTRAINDMTALPOLYMRPOROUSUNCMNTD

SMITH & NEPHEW, INC. OR3O DM XLPE INSERT 28/44; PROSTHESISHIPSMICONSTRAINDMTALPOLYMRPOROUSUNCMNTD
Catalog Number 71358219
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 07/29/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a thr surgery had been performed on (b)(6) 2021, the patient went to er with a hip dislocation.This adverse event was solved by a revision surgery performed on (b)(6) 2021, in which it was confirmed that the head had disassociated from the insert.A smith and nephew back up device was used.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device did not confirm the stated failure mode.The device shows signs of extensive use.The clinical/medical evaluation concluded that per complaint details, a revision surgery was performed 3 days post implantation due to a hip dislocation.It was communicated that during the surgery it was ¿confirmed that the head ((b)(4)) had disassociated from the insert¿ ((b)(4)) and that a s+n back up device was used.The current health status of the patient remains unknown.The requested medical documentation has not been provided as of the date of this medical assessment.Reportedly, the noted disassociation was the root cause of the dislocation and revision; however, the root cause of the disassociation could not be concluded.The assessed patient impact is the reported dislocation/ disassociation and subsequent revision.Further patient impact could not be concluded.No further medical assessment could be rendered at this time.Should clinically relevant documentation/information become available and/or a product evaluation conclusion results in findings which are deemed clinically relevant, the clinical/medical task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.
 
Additional Manufacturer Narrative
Section h3, h6: the associated device was returned and evaluated.The visual inspection revealed signs of extensive use.A lab analysis performed on the device revealed that scratches were observed on the outer articulating surface of liner.Scratches were observed on the articulating surface of the femoral head.Additionally, scratches were observed near and slightly inward of the bore taper of the femoral head.No manufacturing or material deviations were identified during this investigation.The cause of the scratching on the insert and the femoral head could not be determined.The clinical/medical investigation stated that the requested medical documentation has not been provided as of the date of this medical assessment.Reportedly, the noted disassociation was the root cause of the dislocation and revision; however, the root cause of the disassociation could not be concluded.The assessed patient impact is the reported dislocation/disassociation and subsequent revision.Further patient impact could not be concluded.No further medical assessment could be rendered at this time.Should clinically relevant documentation/information become available and/or a product evaluation conclusion results in findings which are deemed clinically relevant, the clinical/medical task may be re-evaluated.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 42 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for dual mobility system revealed in the warnings section that proper positioning of the components is important to minimize impingement which could lead to early failure, premature wear, device related noise, and/or dislocation, all of which may lead to revision surgery.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, patient condition or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OR3O DM XLPE INSERT 28/44
Common Device Name
PROSTHESISHIPSMICONSTRAINDMTALPOLYMRPOROUSUNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12318978
Report Number1020279-2021-06350
Device Sequence Number11796511
Product Code LPH
UDI-Device Identifier00885556712382
UDI-Public00885556712382
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K191002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71358219
Device Lot NumberA2018758
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer10/20/2021
08/12/2024
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date10/20/2021
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown